×

zbMATH — the first resource for mathematics

Cell decompositions of \(C\)-minimal structures. (English) Zbl 0790.03039
\(C\)-minimality is a variant of \(o\)-minimality in which structures carry, instead of a linear ordering, a ternary relation interpretable in a natural way on a set of maximal chains of a tree. This notion is discussed, a cell-decomposition theorem for \(C\)-minimal structures is proved, and a notion of dimension is introduced. It is shown that \(C\)- minimal fields are precisely valued algebraically closed fields. It is also shown that, if certain specific ‘bad’ functions are not definable, then algebraic closure has the exchange property, and for definable sets dimension coincides with the rank obtained from algebraic closure.
Reviewer: D.Macpherson

MSC:
03C60 Model-theoretic algebra
12L12 Model theory of fields
03C45 Classification theory, stability, and related concepts in model theory
12J10 Valued fields
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] S. Adeleke and P.M. Neumann, Primitive permutation groups with primitive Jordan sets, Preprint. · Zbl 0865.20005
[2] S. Adeleke and P.M. Neumann, Relations related to betweenness, Preprint.
[3] Cameron, P., Some treelike objects, Quart. jour. math., 38, 155-183, (1987), Oxford · Zbl 0628.05039
[4] Droste, M., Structure of partially ordered sets with transitive automorphism groups, Memoirs am. math. soc., 57, 334, (1985) · Zbl 0574.06001
[5] Hall, P., On representations of subsets, J. London math. soc., 10, 26-30, (1935) · Zbl 0010.34503
[6] Holly, J.E., Definable equivalence relations and disc spaces of algebraically closed valued fields, Ph.D. thesis, (1989), University of Illinois Urbana-Champaign
[7] Kaplansky, I., Maximal fields with valuations, Duke math. J., 9, 303-321, (1942) · Zbl 0063.03135
[8] Knight, J.; Pillay, A.; Steinhorn, C., Definable sets in ordered structures II, Trans. am. math. soc., 295, 593-605, (1986) · Zbl 0662.03024
[9] Macintyre, A.J., On ω1-categorical theories of fields, Fund. math., 71, 1-25, (1971) · Zbl 0228.02033
[10] Macintyre, A.J.; McKenna, K.; van den Dries, L., Elimination of quantifiers in algebraic structures, Adv. in math., 47, 74-87, (1983) · Zbl 0531.03016
[11] H.D. Macpherson and C. Steinhorn, Variants of o-minimality, submitted to Ann. Pure Appl. Logic. · Zbl 0858.03039
[12] Mathews, L., Topological analogues of model theoretic stability, D.phil. thesis, (1992), Oxford University
[13] Nagata, M., On the theory of Henselian rings I, Nagoya math. J., 5, 45-57, (1953) · Zbl 0051.02601
[14] Pillay, A.; Steinhorn, C., Definable sets in ordered structures, I, Trans. am. math. soc., 295, 565-592, (1986) · Zbl 0662.03023
[15] Ribenboim, P., Théorie des valuations, (1967), Les Presses de l’Université de Montréal Montréal
[16] Robinson, A., Complete theories, (1956), North-Holland Amsterdam · Zbl 0070.02701
[17] Scowcroft, P., More on definable sets of p-adic numbers, J. symbolic logic, 53, 912-920, (1988) · Zbl 0663.03021
[18] van den Dries, L., Dimension of definable sets, algebraic boundedness and Henselian fields, Ann. pure appl. logic, 45, 189-209, (1989) · Zbl 0704.03017
[19] Weispfennig, V., Quantifier eliminations and decision procedures for valued fields, (), 414-472, Lecture Notes in Math.
[20] Winkler, P., Model-completeness and Skolem expansions, (), 408-463, Lecture Notes in Math.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.